Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Birth control pills, depo provera injection, missed periods for 9 months, ovulation?

Hiya! I ve asked my doctor and hes useless so hoping you can help. Since I ve been fourteen I have been on some sort of birth control , either microgynon (30ED) contraceptive pill or depo provera injection . 1 1/2 years ago, I went on the injection and got 3 shots, and after this I went straight on the pill for 3 months again. Then 9 months ago I got another depo shot (I am 18 now), and I haven t had a period since I was on the pill, so no period in 9 months and depo ran out 6 months ago. I know it stays in your system for a few months afterwards but I have cleanse my body, drinking only water and eating healthily and still no sign of it coming. For the last 4 months I ve have swollen boobs, that are a little tender under the armpits however I know I am not pregnant because 1) I haven t had a period therefore i can t be ovulating 2) I have done several tests recently - all negative. I have regular unprotected sex with my boyfriend because I wish to have his baby as we are stable and I live with him and he wants his first child (he s 21). We have sex usually thursday - sunday up to 4/5 times a day and still nothing. I am slim - 5 foot 5 and 118 pounds, and I do not have much body fat which I heard is where it is stored. Today I was diagonosed with a kidney infection, which isn t bad but I have no idea why I haven t had a period? Is this normal for someone my size and after the detox? I had fake pg symptoms which you normally get after it leaves your body or as it is doing so. Today my doctor just said get on with it basically however he did give me utovlan 5mg three times a day to try and kick start my period, however I am worried because this is the same hormone as depo that it will cause more damage then good and I will have to wait another 6 months afterwards for things to go back to normal. I am TTC so can someone please help and say what I can do to help ovulation? I have started taking vitamins etc. sorry for the essay, also 2 months ago I had brown discharge for 2-3 days - could this have been my first post depo period?
Asked On : Fri, 27 Apr 2012
Answers:  1 Views:  192
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2014
Hello and welcome,

It is a long and exhaustive history but it helps a lot.

It seems that you have post pill amenorrhea. It is common and sometimes there is a delay for menstrual function to return after depo and pills.

You had spotting so that may have been a sign of return to fertility. However not having periods does not mean not having ovulation. Periods occur 14 days after ovulation. So ovulation comes first and then periods. Many times women who are not using protection conceive in the first ovulation and so periods do not come as there is a pregnancy.
So please get a pregnancy test done if you have not done it already.

If it is negative then look for other causes of absent periods like thyroid dysfunction, abnormalities in prolactin hormone, ovarian cysts, premature ovarian failure and stress which all delay periods.

See a gynecologist and get examined and evaluated. Treatment will depend upon the cause. Also you may need some ovulation inducing drugs to help in conception.
Do not worry. All the causes can be treated.
Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Mon, 7 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor